Flash Flood, Henderson
- When
- July 16, 9:50 AM CST to 11:50 AM CST
- Where
- Henderson County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Several roads were under water.
4 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 16, 5:30 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT TUE JUL 16 2002 ...AVIATION DISCUSSION... LATEST REFLECTIVITY DATA FROM KFWS AND KGRK INDICATE ISOLATED SHOWERS DEVELOPING AND MOVING NORTHEASTWARD ALONG AN AXIS FROM AUSTIN...TO CORSICANA...AND CANTON. LOW-LEVEL JET HAS STRENGTHENED OVERNIGHT...AS PER DATA FROM PALESTINE PROFILER...AND THIS IS LIKELY ONE FACTOR CONTRIBUTING TO THE INCREASE IN COVERAGE OF PRECIP. SHORT TERM MODEL GUIDANCE FROM THE MESOETA AND RUC40 IS IN AGREEMENT IN TAKING THE AXIS OF HEAVIEST PRECIP SLIGHTLY TO THE EAST OF DFW AND WACO. WILL NOT TRY TO PINPOINT EXACT TIMES OF PRECIP IN THE TAFS...AS SHOWERS WILL BE DEVELOPING CONTINUOUSLY. INSTEAD...WILL COVER WITH VCSH THIS MORNING...VCTS THIS AFTERNOON/EVENING...AND VCSH AGAIN TONIGHT...AS PRECIP WILL LAST INTO WEDNESDAY MORNING. BRIEF AND LOCALIZED AREAS OF SIGNIFICANTLY LOWER CEILINGS AND REDUCED VISIBILITY CAN BE EXPECTED WITH ANY OF THE SHOWERS. 65/DD ...PREVIOUS PUBLIC DISCUSSION... COPIOUS MOISTURE STREAMING NORTH INTO THE REGION...AND THE UPPER LEVEL LOW...WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY. PWS OVER NORTH TEXAS ARE HIGHER THAN FORECAST YESTERDAY...RUNNING ABOVE TWO INCHES OVER THE EASTERN TWO THIRDS OF THE REGION...WHERE THEY WILL STAY THROUGH TONIGHT. MODEL QPF SOLUTIONS ARE SIMILAR AND BEST DESCRIBED BY NCEP. MAXIMUM RAINFALL AMOUNTS WILL GENERALLY RUN IN THE ONE TO THREE INCH RANGE... WITH ISOLATED FIVE INCH AMOUNTS...MAINLY ALONG AND EAST OF I-35. WILL KEEP THE FLASH FLOOD WATCH IN EFFECT TODAY...BUT HEAVY RAINS ARE A DISTINCT POSSIBILITY AGAIN TONIGHT. HOWEVER...FEEL THE AREA MAY BE SMALLER AND FURTHER EAST THAN IS CURRENTLY UNDER A WATCH...BUT THIS MORNINGS DATA RUN SHOULD BE MORE DEFINITIVE. HENCE WILL LET THE DAY CREW DECIDE WHETHER TO REISSUE...AND REDEFINE THE AREA...FOR TONIGHT. POPS END WEDNESDAY AND WE START TO DRY OUT AS THE RIDGE BUILDS IN FROM THE EAST. MRF IS QUICK TO RETURN TO CLIMO TEMPS OR ABOVE...BUT WE HAVE HELD BACK DUE TO WET GROUND AND HIGHER RHS THAT WILL TEND TO KEEP MAX TEMPS DOWN. OVERALL...FORECAST TENDS TO GO JUST BELOW MOS TEMPS THROUGH FORECAST...AND ABOVE POPS THROUGH WEDNESDAY. DFW 84 71 88 72 / 80 70 40 20 ACT 83 72 89 73 / 100 70 30 20 PRX 84 71 87 72 / 80 70 50 20 DTO 84 71 87 72 / 80 70 50 20 TKI 84 71 87 72 / 80 70 50 20 DAL 85 73 88 73 / 80 70 40 20 TRL 83 71 88 73 / 80 70 50 20 CRS 83 72 89 73 / 100 70 30 20 TPL 83 72 89 73 / 100 70 30 20 .FWD...FLASH FLOOD WATCH FOR TODAY FOR ALL BUT THE WESTERN PART OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A GOLDTHWAITE...GLEN ROSE...DECATUR...GAINESVILLE LINE 42
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 510 AM CDT TUE JUL 16 2002 SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS MUCH OF NORTH TEXAS TODAY. ALTHOUGH SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...THE MAIN WEATHER THREAT TODAY IS EXPECTED TO COME FROM FLASH FLOODING. ABUNDANT TROPICAL MOISTURE WILL COMBINE WITH A CONTINUOUS DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TO RESULT IN A HEAVY RAINFALL THREAT... MAINLY ALONG AND EAST OF A LINE FROM GOLDTHWAITE...TO GLEN ROSE... DECATUR...AND GAINESVILLE. PLEASE REFER TO THE FLASH FLOOD WATCH...WMO HEADER WGUS64...FOR FURTHER DETAILS. && 65/DD
The Dallas/Ft Worth radar (KFWS), 142 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
4 flash flood, 1 lightning. Local standard time, as filed.
Several roads were under water.
Two cars were swept off roads in the western part of the county.
Water over Highway 14 north of Kosse, and Highway 1246 west of Thornton flooded.
County Road 3396 flooded at a creek crossing, County Road 274 flooded between Highway 148 and the county line. County Road 4043 was also flooded, and some homes were flooded.
Lightning struck two houses, starting fires in both homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304497, 5304499, 5304498, 5304500, 5304496.